MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TSB121706A
Medical Device Problem Codes Fracture (1260); Premature Activation (1484); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c21 - results pending completion of product history review.H6: code c20 - the device remains implanted and, therefore, was not available for direct analysis by gore.It should be noted that, per the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), it states "do not rotate the side branch component delivery catheter.Catheter breakage or inadvertent deployment has occurred." images were provided.The imaging evaluation performed by a clinical imaging specialist showed the following: one dicom timepoint and 8 still jpeg images available for evaluation: pre-implantation cta dated on (b)(6) 2024 and 8 post-implantation jpeg images.Pre-implantation imaging shows: there appears to be a surgical graft in the ascending thoracic aorta.The thoracic aortic arch appears to be highly angulated.The length from the distal lsa border to the distal lcca border appears to be ~2.8cm, by outer curve length.-all of this portion of thoracic aorta is dissected.The primary entry tear is ~6.9cm proximal to the distal border of the lsa.Tear is located just distal to the distal anastomosis.The lsa appears to be dissected.Eight still angiogram jpeg images show: a leading olive off the delivery catheter within the patient.Implanted devices show how highly tortuous the thoracic aorta is.Side branch is outside the implanted devices and portal.There appears to be deployed vbx(s) in a head vessel.Blue outlines (annotated at the imaging site) appears to show where the side branch should be located.Last images shows a side branch that looks like it is on the inner curve of the aorta.This picture confirms the side branch is deployed in a location other than intended.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, patient underwent an off label endovascular procedure to treat a dissection utilizing gore® tag® thoracic branch endoprosthesis (tsb121706a -side branch component and tac123715a-aortic component).During the procedure, the tbe aortic component was implanted in a misaligned manner, due to tortuous anatomy.The portal of the tac123715a device, could not get aligned correctly, so when the aortic component opened, the portal was on the inferior curve, which made it difficult to advance the side branch through it.The physician was torqueing the side branch to get it through the portal.As a result of the torqueing, the nose cone and part of the delivery catheter broke off from the rest of the delivery system.Additionally, the side branch was prematurely deployed in the descending thoracic aorta , and not in the portal.Physician had to surgically remove the nose cone and broken portion of the delivery catheter.Patient already had a cut down as there was brachial access, but they had to make the cutdown bigger, in order to pull out the nose cone and part of the delivery system.The rest of the side branch component stayed behind in the patient's body, and was pinned behind another graft.Procedure was completed using a gore® viabahn® vbx balloon expandable endoprosthesis.Delivery catheter was discarded.Patient tolerated the procedure.No patient adverse events were observed.No further patient information is available.
 
Additional Manufacturer Narrative
Updated section g3/g4, h1/h2, h6, and h10.H6: code c19-a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.As the device was not accessible, the product history review (phr) review was the extend of the investigation.No device problem was found per review of these records.No device evaluation could be performed as the device was not returned.A device image was provided, the following was reported: an image was provided confirming that ¿the nose cone and part of the delivery catheter broke off from the rest of the delivery system¿.Per the manufacturing product history review (phr), (b)(4), a review of the manufacturing records indicated that the lot met all pre-release specifications and none of the quality items identified were related to the reported event.The reason for ¿the nose cone and part of the delivery catheter broke off from the rest of the delivery system¿ or ¿the side branch was prematurely deployed in the descending thoracic aorta , and not in the portal¿ could not be determined with the currently available information.However, the report that ¿the physician was torqueing the side branch to get it through the portal¿ likely contributed to the nose cone (leading olive) breaking off and the premature deployment of the side branch device.A manufacturing deficiency associated with the tbe side branch was not identified during the device evaluation.Therefore, per (b)(4), no capa request is required.Events will continue to be monitored per (b)(4).

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
lillian espinoza
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20546597
Report Number2017233-2024-05449
Device Sequence Number18097063
Product Code MIH
UDI-Device Identifier00733132654413
UDI-Public00733132654413
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Catalogue NumberTSB121706A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexUnknown